Discussions By Condition: I cannot get a diagnosis.

Strange Rash

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: puncher13
  • January 16, 2009
  • 08:49 PM

On Monday night of last week I began taking amoxicillin as part of treatment for a tooth implant operation I was having done the next morning (last Tuesday). I took 2 amoxicillin capsules a day, each day until the next week, Tuesday the 13th. Everything was going fine, I felt zero side effects and was exercising and going to school regularly. That Tuesday night I took a capsule before going to bed and noticed red dots popping up on my arms and stomach area. Since then I have discontinued taking the antibiotic.

I have done some research online and am thinking it is either an amoxicillin rash or an allergic reaction to the amoxicillin. The thing that puzzles me is that it took place 8 days after taking the amoxicillin, and not immediately after taking one capsule.

The rash grew a lot over that first night and was not itchy right away, but after a day or two it became mildly itchy. I have been taking benadryl since Wednesday night. It seems now that the color is fading and the dots have merged or grouped together. It seemed to start on my torso and arms and spread as far as my upper legs and neck. I do have a bit of redness on my face, and some dots on my lower legs (calves) but not as much as in the middle portion of my body.

If it was indeed an allergic reaction would I have broke out in rash/hives right after taking a capsule or would it have been delayed like the 8 days in between?

Reply Flag this Discussion

1 Replies:

  • Allergic reactions can be delayed.Have you seen the prescribing doctor yet? You really do need to see him/her so that if this is a drug reaction, it can be noted in your chart.
    Anonymous 42,789 Replies
    • January 23, 2009
    • 10:28 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?